Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 81, NWS Shreveport, LA

March 27, 2000De Soto Parish, Natchitoches Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2000, 12:14 AM CST for De Soto Parish, Natchitoches Parish, Red River Parish, Louisiana. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2000, 12:14 AM CST (06:14 UTC)
Expired
Mar 27, 2000, 1:00 AM CST
In force
46 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 12:22 AM CSTThunderstorm Wind 52 ERambin, LASeveral large trees down along Hwy 346.
Mar 27, 12:35 AM CSTHail 1.5Campti, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 10:30 PM CSTSevere Thunderstorm WatchSPC6 hr
Mar 26, 11:15 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 270617
SVRSHV
LAC031-069-081-270700-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CST MON MAR 27 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DE SOTO PARISH IN LOUISIANA
  SOUTHERN RED RIVER PARISH IN LOUISIANA
  NATCHITOCHES PARISH IN LOUISIANA

* UNTIL 100 AM CST

* AT 1214 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM
  JUST SOUTHWEST OF RINGGOLD TO JUST NORTH OF COUSHATTA TO 13 MILES
  WEST OF MANSFIELD...MOVING SOUTHEAST AT 40 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SOUTHERN DE SOTO PARISH IN LOUISIANA
  SOUTHERN RED RIVER PARISH IN LOUISIANA
  NATCHITOCHES PARISH IN LOUISIANA
UNTIL 100 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:50 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 26, 8:50 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST SUN MAR 26 2000

UPDATING ZONES FOR SEVERE THUNDERSTORM WATCHES AND TO FINE TUNE
PRECIPITATION AREA AND EXPECTED DEVELOPMENT THROUGH THE NIGHT. MAJOR
AREA OF CONCERN IS DEVELOPMENT ON WEST SIDE OF LARGE COMPLEX OF
SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHERN OKLAHOMA AND
CENTRAL AND SOUTHERN ARKANSAS. SUPERCELL IS NOW MOVING THROUGH RED
RIVER COUNTY TEXAS. COLD FRONT IS MOVING SOUTHEAST OVER NORTH
CENTRAL AND NORTHEAST OKLAHOMA. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE LIKELY TO DEVELOP OVER NORTHEAST TEXAS AND NORTH LOUISIANA SOUTH
AND SOUTHEAST OF CURRENT ACTIVITY AND BECOME A SQUALL LINE AS IT
DROPS SOUTHEAST THROUGH NORTH LOUISIANA.  09

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:23 PM CSTSevere Thunderstorm WarningSHVCaddo67 min
Mar 26, 10:54 PM CSTSevere Thunderstorm WarningSHVBossier51 min
Mar 26, 10:57 PM CSTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union, Webster48 min
Mar 26, 11:28 PM CSTSevere Thunderstorm WarningSHVCaddo, De Soto, Red River47 min
Mar 27, 12:49 AM CSTSevere Thunderstorm WarningSHVGrant, Winn41 min
Mar 27, 1:05 AM CSTSevere Thunderstorm WarningSHVCaldwell, LaSalle40 min
Mar 27, 1:26 AM CSTSevere Thunderstorm WarningSHVGrant34 min
Mar 27, 1:39 AM CSTSevere Thunderstorm WarningSHVLaSalle51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.